DOI QR코드

DOI QR Code

Atropine-induced atrial bigeminy during general anesthesia in a Cocker Spaniel dog

  • Suh, Sang-Il (Dasom Animal Medical Center) ;
  • Kim, Sung-Eon (Dasom Animal Medical Center) ;
  • Choi, Ran (Dasom Animal Medical Center) ;
  • Hyun, Changbaig (Section of Small Animal Internal Medicine, College of Veterinary Medicine, Kangwon National University)
  • Received : 2015.06.09
  • Accepted : 2015.08.24
  • Published : 2015.09.30

Abstract

A 12-year-old female Cocker Spaniel (7.5 kg of body weight) was presented for resection of a mammary gland tumor. During surgery, the heart rate was remarkably decreased due to a second-degree type I atrioventricular block. Atropine (0.05 mg/kg) was administered to increase the heart rate. Although the heart rate was elevated, atrial bigeminy occurred and persisted until the dog fully recovered from general anesthesia. These results highlight the possibility of atrial bigeminy caused by atropine administration during anesthesia.

References

  1. Goel BG, Han J. Atrial ectopic activity associated with sinus bradycardia. Circulation 1970, 42, 853-858. https://doi.org/10.1161/01.CIR.42.5.853
  2. Groom D. Electrocardiogram of the month: atrial bigeminy. J S C Med Assoc 1957, 53, 92-93.
  3. Karas AZ. Sedation and chemical restraint in the dog and cat. Clin Tech Small Anim Pract 1999, 14, 15-26. https://doi.org/10.1016/S1096-2867(99)80023-1
  4. Kinoshita S, Takahashi K, Nakagawa K. Concealed skipping extrasystoles as a mechanism of concealed atrial bigeminy. Am Heart J 1985, 109, 1395-1397. https://doi.org/10.1016/0002-8703(85)90375-8
  5. Zink J, Sasyniuk BI, Dresel PE. Halothane-epinephrineinduced cardiac arrhythmias and the role of heart rate. Anesthesiology 1975, 43, 548-555. https://doi.org/10.1097/00000542-197511000-00012